MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 8 MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 8 MM X 30MM; SCREW, FIXATION, BONE
Model Number 72201778
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during use instruments inside patient in an acl reconstruction surgery, the screw of the biosure broke when screw-in.All the broken pieces were removed with tweezers and suction.The procedure was completed with a s+n back-up device.No significant delay was reported, and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6" the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found the tip of the screw is broken and contains debris.An analysis of the customer provided image found a screw with debris and a broken tip.Based on the condition of the product material found during visual inspection it was determined that additional material testing was not required.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.¿a review of the material found that the storage protocols, material specifications, and material tests were appropriately documented.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force or torque, off-axis insertion, or improper preparation of the insertion site.No containment or corrective actions are recommended at this time.

Brand Name
BIOSURE HA 8 MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12010520
Report Number1219602-2021-01377
Device Sequence Number4328992
Product Code HWC
UDI-Device Identifier03596010611741
UDI-Public03596010611741
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Model Number72201778
Device Catalogue Number72201778
Device Lot Number50840092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;